Tamiflu drug prescribed for flu may affect children: Study

  • Prensa Latina, Agencies, London
  • |
  • Updated: Aug 02, 2009 22:28 IST
Tamiflu antibiotic prescribed for severe viral infections, including swine flu, may cause secondary effects in children, a study has said.

Researchers of the British Agency of Protection observed reactions to the medicine, such as headaches, stomach pains, nausea and nightmares in children between the ages of 11 and 12 who received preventive treatment for the disease.

Of the total 248 children who took part in the study, 51 per cent reported adverse effects.

Although experts consider these symptoms were mild in nature, they point out that the antibiotic should be administered only when there are symptoms of A(H1N1) viral flu infection, the study published in the latest issue of the Eurosurveillance journal, said.

However, the head physician of the British government, Liam Donaldson, said on Saturday: "All medicines have secondary effects. It is a question of evaluating the benefits for a patient regardless of unwanted reactions."

 

also read

India confirms first death from swine flu

blog comments powered by Disqus